MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER PROVENA 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER PROVENA 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds1333 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the rn was placing a picc she had trouble with one of the longer (10cm) introducers.It was stated the inner cannula came loose as the rn was attempting to slide over the wire and into the vein.The rn didn't realize it had done this until it would not push in and she saw that the outer part had started to push against the skin without the rigid inner part, causing it to start to tear and push up.Rn had to get a new introducer to finish.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficulty inserting a microintroducer is confirmed; however, the exact cause is unknown.One 5.0 fr 10 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The tip of the introducer sheath was observed to be damaged.The entire length of the shaft of the microintroducer was observed to be slightly curved.The dilator was observed to be returned securely screwed onto the introducer sheath handle.A microscopic observation revealed the edge of one side of the sheath tip was damaged and the material was crumpled and appeared to have been pulled inward.The dilator tip was observed to be undamaged.While the exact cause of the observed damage is unknown, possible contributing factors include insertion technique, too small of an incision, and incomplete/improper connection between the dilator and introducer sheath.----------------------------------------------------------------------------------------------------- reynosa evaluation complaint due to ¿difficulty inserting a microintroducer¿ was confirmed, but the exact cause remains unknown.According with the photo evaluation performed at reynosa facility and gross / microscopic visual evaluation and functional testing performed at vad lab it was concluded that the gray distal end sheath was found to be damaged on its radius tip causing difficulty to advance into the patient while using.This kind of damage could be caused during the manufacturing process; however 100 % inspection under magnification is performed in all devices before final release.In the other hand, risks of damages could be caused during clinical procedure taking in mind the condition of the received sample.Storage conditions also were considered and verified.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of reds1333 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER PROVENA 5F TL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9285376
Report Number3006260740-2019-03456
Device Sequence Number13484631
Product Code LJS
UDI-Device Identifier00801741163296
UDI-Public(01)00801741163296
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000869
Device Lot NumberREDS1333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1